Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 2, 2008, 9:48 PM MDT for Kit Carson County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 9:48 PM MDT (03:48 UTC)
- Expired
- Jul 2, 2008, 11:56 PM MDT
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 030348 FFWGLD COC063-030645- /O.NEW.KGLD.FF.W.0015.080703T0348Z-080703T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 948 PM MDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITIES OF...SEIBERT...FLAGLER... * UNTIL 1245 AM MDT * AT 939 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THE HEAVIEST RAIN FROM THIS STORM HAS FALLEN AROUND 5 MILES NORTH OF FLAGLER AND TO THE WEST OF HIGHWAY 36. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3922 10273 3922 10312 3956 10315 3956 10289 $$ JRM
3 follow-up statements
000 WGUS73 KGLD 030352 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 952 PM MDT WED JUL 2 2008 COC063-030645- /O.CON.KGLD.FF.W.0015.000000T0000Z-080703T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 952 PM MDT WED JUL 2 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR NORTHWESTERN KIT CARSON COUNTY... AT 948 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY....MAINLY TO THE NORTH OF FLAGLER AND TO THE WEST HIGHWAY 59. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3922 10273 3922 10312 3956 10315 3956 10289 $$ JRM
000 WGUS73 KGLD 030440 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1039 PM MDT WED JUL 2 2008 COC063-030645- /O.CON.KGLD.FF.W.0015.000000T0000Z-080703T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 1039 PM MDT WED JUL 2 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR NORTHWESTERN KIT CARSON COUNTY... AT 1034 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. HEAVY RAIN ALSO FELL OVER A PORTION OF INTERSTATE 70 BETWEEN MILE MARKER 402 AND 408 WITH FLOODING POSSIBLE IN THIS AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3922 10273 3922 10312 3956 10315 3956 10289 $$ JRM
000 WGUS73 KGLD 030556 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1156 PM MDT WED JUL 2 2008 COC063-030606- /O.CAN.KGLD.FF.W.0015.000000T0000Z-080703T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 1156 PM MDT WED JUL 2 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN KIT CARSON COUNTY... HEAVY RAIN HAS ENDED ACROSS THE AREA AND THE FLASH FLOODING THREAT HAS DIMINISHED. LAT...LON 3922 10273 3922 10312 3956 10315 3956 10289 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:31 PM MDT, 17 minutes earlier.
Area forecast discussion, Jul 2, 9:31 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 931 PM MDT WED JUL 2 2008 .DISCUSSION... 840 PM MDT TUE JUL 2 2008 UPDATED GRIDS AND ZONES TO TAKE OUT EVENING WORDING AND ADJUST POPS UP IN THE WEST TO TAKE CARE OF LINE OF STORMS MOVING INTO EASTERN COLORADO. BOTH THE 00Z NAM AND THE GFS STILL INDICATE PRECIPITATION MOVING INTO THE NORTHWEST PART OF THE FORECAST AREA DURING THE OVERNIGHT PERIOD WITH LESS CHANCES IN THE EASTERN FORECAST AREA. FS && .AVIATION... 931 PM MDT TUE JUL 2 2008 FOR THE 00Z TAFS AMENDED...A STRATUS CIG AT 1500 FT SHOULD PERSIST AT KGLD THE REST OF TONIGHT WITH MVFR CONDTIONS. AFTER 05Z THERE IS A CHANCE OF THUNDERSTORMS AT KGLD AND AFT 08Z AT KMCK AS A SHORTWAVE MOVES SOUTHEAST OUT OF WYOMING. THIS SHOULD RESULT IN MVFR CONDITIONS AT KMCK AS WELL. THUNDERSTORMS SHOULD LAST UNTIL AROUND 10Z. VFR CONDITIONS RESUME THURSDAY MORNING AFTER 15Z WITH A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Jul 2, 10:10 AM MDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1010 AM MDT WED JUL 2 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1010 AM MDT WED JUL 2 2008 /1110 AM CDT WED JUL 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS THIS EVENING AS A COLD FRONT MOVES OVER THE REGION. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND FRIDAY. AFTER A BREAK OVER THE WEEKEND...THUNDERSTORM CHANCES WILL RETURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 2, 8:48 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 848 PM MDT WED JUL 2 2008 COZ090-030315- YUMA COUNTY- 848 PM MDT WED JUL 2 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 844 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ECKLEY...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 225 AND 259.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 61 min |
| Jul 2, 9:02 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 58 min |
| Jul 2, 9:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 79 min |
| Jul 2, 9:59 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 76 min |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.